ACUFLU P Syrup
(and dosage form):
ACUFLU P Syrup
Each 5 mL contains:
Triprolidine Hydrochloride 0,625 mg; Pseudoephedrine Hydrochloride 15 mg; Paracetamol 125 mg
Preserved with: Methyl Hydroxybenzoate 0,12% m/v; Propyl Hydroxybenzoate 0,02% m/v; Contains Alcohol 9,6% v/v
A 5.8 Preparations for the common cold including decongestants and antihistaminics.
ACUFLU P SYRUP has decongestive, antipyretic, antihistamine and analgesic properties.
For the relief of symptoms such as nasal congestion, sniffing and headache associated with the common cold and influenza.
ACUFLU P SYRUP should not be administered to patients suffering from cardiovascular disease (especially coronary insufficiency), hypertension, thyrotoxicosis, prostatism, bladder dysfunction, narrow angle glaucoma and phaeochromocytoma. Individuals who have previously exhibited intolerance to ACUFLU P SYRUP or any of its constituents and in patients with a known hypersensitivity to any of the ingredients. ACUFLU P SYRUP is contra-indicated in patients being treated with monoamine oxidase inhibitors and within two weeks of stopping such treatment as a hypertensive response may result. Premature infants or neonates. During an attack of asthma. Avoid during cyclopropane, and halothane anaesthesia (or any other halogenated anaesthetic). The safe use of ACUFLU P SYRUP in pregnancy has not been established.
ACUFLU P SYRUP contains paracetamol. Dosages of ACUFLU P SYRUP in excess of those recommended, may cause severe liver damage. ACUFLU P SYRUP may lead to drowsiness and impaired concentration, which may be aggravated by simultaneous intake of alcohol or other central nervous system depressant agents. Patients should be warned not to drive a motor vehicle, climb dangerous heights or operate dangerous machinery, as impaired mental alertness could lead to accidents.
Do not use this product without consulting a doctor or pharmacist if you are presently taking monoamine oxidase inhibitors or other medicines for depression, psychiatric or emotional conditions or hypertension.
DOSAGE AND DIRECTIONS FOR USE:
Children 6 to 12 years 5 to 10 mL; Children 2 to 5 years 5 mL. May be given three times daily.
Children 6 months to 24 months 2,5 mL three times daily on advice of a physician only.
Consult your doctor if no relief is obtained with the recommended dosage.
SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
Do not use continuously for longer than 10 days without consulting your doctor.
Sensitivity reactions to paracetamol, resulting in reversible skin rash or blood disorders may occur. Thrombocytopenic purpura, haemolytic anaemia and agranulocytosis have been reported with paracetamol. Patients suffering from liver and kidney disease should take ACUFLU P SYRUP under medical supervision due to the paracetamol content. Alcohol may increase the hepatotoxicity of paracetamol and may contribute to pancreatitis. Pseudoephedrine hydrochloride may cause giddiness, headache, nausea, vomiting, sweating, thirst, tachycardia, precordial pain, palpitations, difficult micturition, muscular weakness and tremors, anxiety, restlessness and insomnia. Hypertension and ventricular arrhythmias may occur. Pseudoephedrine HCl should be given with caution to patients with organic heart disease, cardiac decompensation or angina of effort. In patients with prostatic enlargement, it may increase difficulty of micturition.
Fixed drug eruption due to pseudophedrine HCl, taking the form of erythematous nummular patches has been reported. The following side-effects due to pseudophedrine may also occur: agitation, anginal pain, especially in patients suffering from angina pectoris, loss of appetite, reflex bradycardia, cardiac arrest, confusion, dizziness, dyspnoea, aneurisms, fainting, fear, flushing, disturbances of glucose metabolism, irritability, miosis, dry mouth, psychotic states and weakness. ACUFLU P SYRUP should be used with caution in patients with diabetes mellitus, in elderly and debilitated patients, and in patients with occlusive vascular disorders (arteriosclerosis). It must be used with care in hypersusceptible individuals. Tolerance may develop when given to asthmatics for its anti-asthmatic effects.
The most common side-effects of triprolidine hydrochloride are sedation varying from slight drowsiness to deep sleep, and including inability to concentrate, lassitude, dizziness, hypotension, muscular weakness and inco-ordination. Other side-effects include gastro-intestinal disturbances such as nausea, vomiting, diarrhoea or constipation and epigastric pain. Headache, tinnitus, elation or depression, irritability, nightmares, anorexia, difficult micturition, dryness of the mouth, tightness of the chest and tingling, heaviness, and weakness of the hands may occur. Large doses may precipitate fits in epileptic patients. Allergy and anaphylaxis may occur. Blood dyscrasias, including agranulocytosis and haemolytic anaemia may occur. Lichenoid skin eruption due to triprolidine HCl has been reported. The following side-effects due to triprolidine may occur: nervousness, leucopenia, convulsions, especially in children, insomnia, tremor, photosensitisation of the skin, tachycardia and euphoria. ACUFLU P SYRUP should be used with caution in severe liver or kidney dysfunction, cardiovascular disease, glaucoma, urinary retention, and prostatic hypertrophy. Elderly patients are more susceptible to the central nervous system depressants and hypotensive effects. The positive result of skin tests may be suppressed. ACUFLU P SYRUP should be used with caution in patients taking other sympathomimetic agents, such as decongestants, appetite suppressants and amphetamine-like psycho-stimulants, or antihypertensive agents, as this may cause a rise in blood pressure largely because of interaction with pseudoephedrine HCl. The effects of a single dose of ACUFLU P SYRUP on the blood pressure of these patients should be observed before recommending repeated or unsupervised treatment. The antibacterial agent furazolidone, is known to cause a dose-related inhibition of monoamine oxidase. ACUFLU P SYRUP and furazolidone should not be taken together. The effects of ACUFLU P SYRUP due to pseudoephedrine HCl, are diminished by guanethidine, reserpine, methyldopa and may be diminished by tricyclic antidepressants. The effects of atropine and tricyclic antidepressants may be enhanced by triprolidine HCl.
Triprolidine HCL may mask the warning symptoms of damage caused by ototoxic drugs and may affect the metabolism of drugs in the liver. Long term use of anticonvulsants and oral steroid contraceptives cause an increase in the first past metabolism or clearance rate and may prevent attainment of the therapeutic levels. Reversal of the effect of antihypertensive agents may occur. Do not give together with cardiac glycosides, quinidine, and tricyclic anti-depressant agents. The depressant effects of triprolidine are aggravated by alcohol, anaesthetics, hypnotics, sedatives, tricyclic antidepressants and phenothiazine. Monoamine oxidase inhibitors may enhance the anticholinergic effects.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
For symptoms of overdosage - see side-effects.
Symptoms of pseudoephedrine HCl overdosage may include paranoid psychosis, delusions and hallucinations. Pallor, anorexia, nausea and vomiting are frequent early symptoms of paracetamol overdosage. Hepatotoxicity is a common complication of paracetamol overdosage but clinical signs of it may not be apparent until one to six days after paracetamol ingestion. Kidney failure has been described following acute intoxication. The following effects may occur with triprolidine overdosage: drowsiness, hypotension, respiratory collapse. Death may occur from respiratory failure.
Overdosage may be fatal, especially in infants and children in whom the main symptoms are central nervous system stimulation and antimuscarinic effects including ataxia, excitement, hallucinations, muscle tremor, convulsions, dilated pupils, dry mouth, flushed face and hyperpyrexia. Necessary measures should be taken to maintain and support respiration. Gastric lavage should be performed if indicated. The latest information regarding the treatment of overdosage can be obtained from the nearest poison centre. In the event of overdosage, consult your doctor or take the patient to the nearest hospital immediately. Specialised treatment is essential as soon as possible.
Clear red syrup with a raspberry odour and taste.
Amber, glass bottles containing 100 mL.
Store below 25°C and protect from light.
KEEP OUT OF THE REACH OF CHILDREN.
NAME AND BUSINESS ADDRESS OF THE APPLICANT:
Reg. Prop: Acupharm (Pty) Ltd
Cnr. Fleming & Watt Streets
Meadowdale Ext. 1
DATE OF PUBLICATION OF THIS PACKAGE INSERT:
17 May 1991
SAEPI HOME PAGE
TRADE NAME INDEX
GENERIC NAME INDEX
Information presented by Malahyde Information Systems © Copyright 1996-2004